Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 75, NWS Jackson, MS

December 28, 2008Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 28, 2008, 7:25 AM CST for Carroll County, Leflore County, Mississippi. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 7:25 AM CST (13:25 UTC)
Expired
Dec 30, 2008, 6:37 PM CST
In force
59 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Whaley (YWGM6).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 28, 3:15 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 28, 3:15 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CST SUN DEC 28 2008

.DISCUSSION...SHORT TERM(TODAY THROUGH MONDAY NIGHT)...LOCAL RADARS
NOW HAVE ALL OF THE MEASURABLE RAINS E OF I-55 MOVING STEADILY E.
ISOLATED SHRA/TSRA STREAMING INTO SERN MS ALONG I-59 CORRIDOR ARE
BECOMING SOMEWHAT ALIGNED WITH UPPER LEVEL SWLY FLOW AS AN UPSTREAM
MID LEVEL VORT CENTER IN W TX SPINNING OUR DIRECTION. MOST RAINFALL
AMOUNTS OVERNIGHT FELL IN THE 0.5-1.5 INCH RANGE WITH SYSTEM
WEAKENING AS IT PROGRESSED INTO OUR CWFA.

EXPECT THE FRONT TO GET HUNG UP FOR 12 HOURS OR SO IN EXTREME SE MS
AS A PACIFIC SURFACE HIGH(1025MB) CENTER BUILDS INTO THE REGION FROM
THE ARKLATEX WITH RAPIDLY DIMINISHING NWLY WINDS. CLOUDS AND SOME
HINT AT LIGHT RAIN STAYS OVER SERN THIRD OF CWFA THIS EVENING AS THE
DISTURBANCE TRACKS INTO THE TN VALLEY BY LATER TONIGHT. SHALLOW DRY
LAYER SHOULD CONTROL NWRN TWO THIRDS OF CWFA UNTIL THAT UPPER TROUGH
PASSES...AND DEEPER DRYING/COOLING TREND RESUMES INTO MONDAY. BY
MONDAY NIGHT...CLEAR SKIES AND LIGHT WIND SET UP A GOOD RADIATIONAL
COOLING SCENARIO FOR A RETURN OF SOME FROST EARLY TUESDAY MORNING...
MAINLY NORTH PORTIONS.

RATHER INTERESTING COMBINATION OF COOL LOWS AND MILD HIGHS IN LATEST
GFS MEX MOS BEYOND TODAY. NOT MUCH OVERALL DEVIATION FOLLOWING GOOD
PERFORMANCE IN THE RECORD SETTING WARMTH OF SATURDAY. THE ONLY POP
ADJUSTMENTS WERE FOR BOOSTING CHANCES OVER SERN CWFA THROUGH TONIGHT
AS A FEW HUNDREDTHS OF AN INCH PROBABLY WORTH BETTER THAN THE NEAR
50 PERCENT MAV VALUES./40/

LONGER TERM(TUESDAY THROUGH SUNDAY)...

LOOKS LIKE A PROGRESSIVE PATTERN WHERE SYSTEMS WILL PASS THROUGH THE
REGION EVERY FEW DAYS...WHICH WILL BRING FLUCTUATIONS IN DAILY HIGHS
AND COOL NIGHT TIME LOWS. GFS...EUROPEAN AND ENSEMBLE MEANS WERE IN
GENERAL AGREEMENT WITH THE PROGRESSIVE PATTERN.

A PACIFIC AIRMASS WILL QUICKLY EXIT THE REGION ON TUESDAY...AS A
DRY COLD FRONT PUSHES THROUGH ON TUESDAY NIGHT. HIGH PRESSURE
WILL PUSH ACROSS THE REGION ON WEDNESDAY. GFS TRIED TO BRING SOME
LIGHT SHOWERS ACROSS THE SOUTH...BUT WENT WITH DRY POPS INSTEAD.
WE WILL START TO GET SOME RETURN FLOW AHEAD OF A WEAK UPPER TROUGH
COMING OUT OF THE PLAINS ON NEW YEARS DAY. THIS SYSTEM DOES NOT LOOK
AS IMPRESSIVE AS IT DID ON THE LAST SEVERAL MODEL RUNS. WE WILL GET
SOME SCATTERED SHOWERS ACROSS THE REGION ON THURSDAY AND THURSDAY
NIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION ON FRIDAY. THE SHOWERS
WILL END FROM THE NORTHWEST ON FRIDAY EVENING. HIGH PRESSURE WILL BUILD
ACROSS THE REGION ON SATURDAY. WE WILL START TO GET SOME RETURN FLOW
ON SUNDAY FOR SOME ISOLATED SHOWERS ON SUNDAY.

AS FAR AS TEMPS WENT WITH A BLEND OF MEX AND MOS GUIDANCE.  FOR POPS
WENT CLOSE TO MEX POPS...EXCEPT WENT DRY FOR WEDNESDAY./17/

&&

.AVIATION...MVFR CONDITIONS MAINLY LIMITED TO NEAR THE FRONTAL ZONE
OVER SERN MS WHILE CEILINGS IMPROVE TO VFR ABOUT 75 MILES INTO THE
COOL AIR. SHRA AND ISOLATED TSRA CONTINUE TO WEAKEN AS THEY TRACK NE
AT 40KTS+. VERY SMALL SEWD SHIFT IN CLOUDS AND RAIN UNTIL LATER THIS
EVENING WHEN THE TROUGH MOVES BY TO OUR N. EXPECT VFR CEILINGS
GENERALLY RISING ABOVE 5K FEET BY MIDDAY BEFORE THEY START CLEARING
FROM NW TO SE LATER TONIGHT. WINDS WILL REMAIN LIGHT NW AT 7-11KTS.
/40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  39  64  36 /  13  31   3   0
MERIDIAN      59  40  64  30 /  32  44  13   0
VICKSBURG     57  40  64  36 /   9  22   2   0
HATTIESBURG   63  48  66  36 /  62  61  15   0
NATCHEZ       58  43  64  37 /  21  47   4   0
GREENVILLE    55  36  61  39 /   2   6   1   0
GREENWOOD     55  35  60  36 /   5  11   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Dec 28, 4:07 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CST SUN DEC 28 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
407 AM CST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:59 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey46 min
Dec 27, 7:41 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes49 min
Dec 27, 8:02 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more58 min
Dec 28, 7:29 AM CSTRiver Flood WarningJANAttala, Holmes5 days

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.